Alert archive / Texas / Flash Flood Watches in 2015
Flash Flood Watch 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at Mar 8, 2015, 4:37 AM CDT for 22 counties in Texas. It took effect at Mar 8, 2015, 7:00 PM CDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2015, 4:37 AM CDT (09:37 UTC)
- In effect from
- Mar 8, 2015, 7:00 PM CDT
- Expired
- Mar 9, 2015, 6:07 PM CDT
- In force
- 23 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
All 22 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Lavaca County, TX, Lee County, TX, Medina County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 3 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.6 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
986 WGUS64 KEWX 080937 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 437 AM CDT SUN MAR 8 2015 ...LOCALLY HEAVY RAINFALL TONIGHT THROUGH MONDAY... .A SERIES OF DISTURBANCES WILL INTERACT WITH A PLUME OF MOISTURE FROM THE PACIFIC TO PRODUCE ROUNDS OF SHOWERS AND ISOLATED THUNDERSTORMS ACROSS SOUTH-CENTRAL TEXAS TODAY THROUGH EARLY MONDAY EVENING. THE HEAVIEST RAINFALL IS LIKELY TO OCCUR LATE TONIGHT THROUGH MONDAY AFTERNOON. DRIER CONDITIONS WORK INTO THE AREA MONDAY NIGHT FROM WEST TO EAST. TXZ172-173-187-189>194-204>209-219>225-081745- /O.NEW.KEWX.FF.A.0001.150309T0000Z-150310T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BURNET-WILLIAMSON-BANDERA-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...BURNET...GEORGETOWN...BANDERA... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART... LA GRANGE...PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY... GONZALES...CUERO...HALLETTSVILLE 437 AM CDT SUN MAR 8 2015 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS... INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BASTROP... BEXAR...BLANCO...BURNET...CALDWELL...COMAL...DE WITT... FAYETTE...FRIO...GONZALES...GUADALUPE...HAYS...KARNES... KENDALL...LAVACA...LEE...MEDINA...TRAVIS...WILLIAMSON AND WILSON. * FROM THIS EVENING THROUGH MONDAY EVENING * WIDESPREAD 2 TO 4 INCHES OF RAINFALL IS EXPECTED WITH ISOLATED POCKETS UP TO 6 INCHES. * RAPID RUNOFF FROM THESE HEAVY RAINS COULD RESULT IN FLASH FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...URBAN AREAS NORMALLY SUBJECT TO FLOODING...AS WELL AS A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
6 follow-up statements
861 WGUS64 KEWX 081818 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 118 PM CDT SUN MAR 8 2015 ...LOCALLY HEAVY RAINFALL TONIGHT THROUGH MONDAY... .A SERIES OF DISTURBANCES WILL INTERACT WITH A PLUME OF MOISTURE FROM THE PACIFIC AND WILL CONTINUE TO PRODUCE ROUNDS OF SHOWERS AND ISOLATED THUNDERSTORMS ACROSS SOUTH-CENTRAL TEXAS THIS AFTERNOON THROUGH EARLY MONDAY EVENING. THE HEAVIEST RAINFALL IS LIKELY TO OCCUR LATE TONIGHT THROUGH MONDAY AFTERNOON. DRIER CONDITIONS WORK INTO THE AREA MONDAY NIGHT FROM WEST TO EAST. TXZ172-173-187-189>194-204>209-219>225-090300- /O.CON.KEWX.FF.A.0001.150309T0000Z-150310T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BURNET-WILLIAMSON-BANDERA-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...BURNET...GEORGETOWN...BANDERA... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART... LA GRANGE...PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY... GONZALES...CUERO...HALLETTSVILLE 118 PM CDT SUN MAR 8 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... BURNET...CALDWELL...COMAL...DE WITT...FAYETTE...FRIO... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...LAVACA... LEE...MEDINA...TRAVIS...WILLIAMSON AND WILSON. * FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING * WIDESPREAD 2 TO 4 INCHES OF RAINFALL IS EXPECTED WITH ISOLATED POCKETS UP TO 6 INCHES. * RAPID RUNOFF FROM THESE HEAVY RAINS COULD RESULT IN FLASH FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...URBAN AREAS NORMALLY SUBJECT TO FLOODING...AS WELL AS A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
396 WGUS64 KEWX 090211 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 911 PM CDT SUN MAR 8 2015 ...LOCALLY HEAVY RAINFALL TONIGHT THROUGH MONDAY... .A SERIES OF DISTURBANCES WILL INTERACT WITH ABUNDANT MOISTURE FROM THE PACIFIC...AND CONTINUE TO PRODUCE SEVERAL ROUNDS OF SHOWERS AND ISOLATED THUNDERSTORMS ACROSS SOUTH-CENTRAL TEXAS TONIGHT THROUGH EARLY MONDAY EVENING. THE HEAVIEST RAINFALL IS LIKELY TO OCCUR IN THE EARLY MORNING HOURS MONDAY THROUGH EARLY MONDAY AFTERNOON. DRIER CONDITIONS WILL MOVE WEST TO EAST INTO THE AREA BY MONDAY NIGHT. THE HEAVY RAINFALL THREAT AREA IS MAINLY EAST OF A LINE FROM PEARSALL TO HONDO TO BURNET. TXZ172-173-187-189>194-204>209-219>225-091700- /O.CON.KEWX.FF.A.0001.000000T0000Z-150310T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BURNET-WILLIAMSON-BANDERA-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...BURNET...GEORGETOWN...BANDERA... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART... LA GRANGE...PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY... GONZALES...CUERO...HALLETTSVILLE 911 PM CDT SUN MAR 8 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... BURNET...CALDWELL...COMAL...DE WITT...FAYETTE...FRIO... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...LAVACA... LEE...MEDINA...TRAVIS...WILLIAMSON AND WILSON. * THROUGH MONDAY EVENING * WIDESPREAD 2 TO 4 INCHES OF RAINFALL IS EXPECTED WITH ISOLATED POCKETS UP TO 6 INCHES. * RAPID RUNOFF FROM THESE HEAVY RAINS COULD RESULT IN FLASH FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...URBAN AREAS NORMALLY SUBJECT TO FLOODING...AS WELL AS A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
162 WGUS64 KEWX 090842 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 342 AM CDT MON MAR 9 2015 ...LOCALLY HEAVY RAINFALL TODAY EAST OF INTERSTATE 35... .AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH ABUNDANT MOISTURE FROM THE PACIFIC AND GULF OF MEXICO TODAY...AND CONTINUE TO PROVIDE GOOD CHANCES FOR RAINFALL ACROSS SOUTH-CENTRAL TEXAS. THE HEAVIEST RAINFALL IS LIKELY TO OCCUR EAST OF INTERSTATE 35 TODAY. DRIER CONDITIONS WILL MOVE INTO THE AREA FROM WEST TO EAST TONIGHT. TXZ172-187-189-190-090945- /O.CAN.KEWX.FF.A.0001.000000T0000Z-150310T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BURNET-BANDERA-KENDALL-BLANCO- INCLUDING THE CITIES OF...BURNET...BANDERA...BOERNE...BLANCO 342 AM CDT MON MAR 9 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS BEEN CANCELLED. ADDITIONAL RAINFALL AMOUNTS ACROSS BURNET...BANDERA...KENDALL...AND BLANCO COUNTIES WILL AVERAGE AROUND 1 INCH. ALTHOUGH SIGNIFICANT FLASH FLOODING IS NOT EXPECTED ACROSS THESE AREAS TODAY...MINOR NUISANCE FLOODING CAN NOT BE RULED OUT. $$ TXZ173-191>194-204>209-219>225-091700- /O.CON.KEWX.FF.A.0001.000000T0000Z-150310T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE- CALDWELL-FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT- LAVACA- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... BASTROP...GIDDINGS...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...PEARSALL...PLEASANTON... FLORESVILLE...KARNES CITY...GONZALES...CUERO...HALLETTSVILLE 342 AM CDT MON MAR 9 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...ATASCOSA...BASTROP...BEXAR...CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GONZALES...GUADALUPE...HAYS...KARNES... LAVACA...LEE...MEDINA...TRAVIS...WILLIAMSON AND WILSON. * THROUGH THIS EVENING * AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL...WITH ISOLATED POCKETS UP TO 5 INCHES...IS EXPECTED ALONG AND EAST OF AN ELGIN TO LOCKHART TO FLORESVILLE LINE. WEST OF THIS LINE AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE. * RAPID RUNOFF FROM THESE HEAVY RAINS COULD RESULT IN FLASH FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...URBAN AREAS NORMALLY SUBJECT TO FLOODING...AS WELL AS POSE A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
501 WGUS64 KEWX 091701 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1201 PM CDT MON MAR 9 2015 ...LOCALLY HEAVY RAINFALL TODAY EAST OF INTERSTATE 35... .AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH ABUNDANT MOISTURE FROM THE PACIFIC AND GULF OF MEXICO TODAY...AND CONTINUE TO PROVIDE GOOD CHANCES FOR RAINFALL ACROSS SOUTH-CENTRAL TEXAS. THE HEAVIEST RAINFALL IS LIKELY TO OCCUR EAST OF INTERSTATE 35 TODAY. DRIER CONDITIONS WILL MOVE INTO THE AREA FROM WEST TO EAST TONIGHT. TXZ204-219-091815- /O.CAN.KEWX.FF.A.0001.000000T0000Z-150310T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MEDINA-FRIO- INCLUDING THE CITIES OF...HONDO...PEARSALL 1201 PM CDT MON MAR 9 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS BEEN CANCELLED. THE HEAVIEST RAIN HAS ENDED AND MOVED EAST OF THE AREA. $$ TXZ173-191>194-205>209-220>225-100000- /O.CON.KEWX.FF.A.0001.000000T0000Z-150310T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... BASTROP...GIDDINGS...SAN ANTONIO...NEW BRAUNFELS...SEGUIN... LOCKHART...LA GRANGE...PLEASANTON...FLORESVILLE...KARNES CITY... GONZALES...CUERO...HALLETTSVILLE 1201 PM CDT MON MAR 9 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...ATASCOSA...BASTROP...BEXAR...CALDWELL...COMAL...DE WITT...FAYETTE...GONZALES...GUADALUPE...HAYS...KARNES... LAVACA...LEE...TRAVIS...WILLIAMSON AND WILSON. * UNTIL 7 PM CDT THIS EVENING * AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL...WITH ISOLATED POCKETS UP TO 3 INCHES...IS EXPECTED ALONG AND EAST OF AN ELGIN TO LOCKHART TO FLORESVILLE LINE. WEST OF THIS LINE AN ADDITIONAL 1 INCH OF RAIN IS POSSIBLE. * RAPID RUNOFF FROM THESE HEAVY RAINS COULD RESULT IN FLASH FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...URBAN AREAS NORMALLY SUBJECT TO FLOODING...AS WELL AS POSE A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
171 WGUS64 KEWX 091925 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 225 PM CDT MON MAR 9 2015 ...LOCALLY HEAVY RAINFALL TODAY EAST OF INTERSTATE 35... .AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH ABUNDANT MOISTURE FROM THE PACIFIC AND GULF OF MEXICO TODAY...AND CONTINUE TO PROVIDE GOOD CHANCES FOR RAINFALL ACROSS SOUTH-CENTRAL TEXAS. THE HEAVIEST RAINFALL IS LIKELY TO OCCUR EAST OF INTERSTATE 35 TODAY. DRIER CONDITIONS WILL MOVE INTO THE AREA FROM WEST TO EAST TONIGHT. TXZ173-191-192-205-206-220-092030- /O.CAN.KEWX.FF.A.0001.000000T0000Z-150310T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WILLIAMSON-HAYS-TRAVIS-BEXAR-COMAL-ATASCOSA- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... SAN ANTONIO...NEW BRAUNFELS...PLEASANTON 225 PM CDT MON MAR 9 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS BEEN CANCELLED. RAIN HAS SHIFTED EAST AND THE WATCH HAS BEEN CANCELLED. $$ TXZ193-194-207>209-221>225-100000- /O.CON.KEWX.FF.A.0001.000000T0000Z-150310T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BASTROP-LEE-GUADALUPE-CALDWELL-FAYETTE-WILSON-KARNES-GONZALES- DE WITT-LAVACA- INCLUDING THE CITIES OF...BASTROP...GIDDINGS...SEGUIN... LOCKHART...LA GRANGE...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE 225 PM CDT MON MAR 9 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...BASTROP...CALDWELL...DE WITT...FAYETTE...GONZALES... GUADALUPE...KARNES...LAVACA...LEE AND WILSON. * UNTIL 7 PM CDT THIS EVENING * AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS EXPECTED ALONG AND EAST OF AN ELGIN TO LOCKHART TO FLORESVILLE LINE. * RAPID RUNOFF FROM THESE HEAVY RAINS COULD RESULT IN FLASH FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...URBAN AREAS NORMALLY SUBJECT TO FLOODING...AS WELL AS POSE A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
965 WGUS64 KEWX 092307 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 607 PM CDT MON MAR 9 2015 ...FLASH FLOOD WATCH CANCELED... .THE HEAVY TO MODERATE RAIN THAT PROMTED THE FLASH FLOOD WATCH HAS MOVED OUT OF THE REGION AND THE RISK FOR FLASH FLOODING HAS DIMINISHED. SOME LOW-LYING ROADS MAY STILL BE COVERED WITH SOME WATER AND CAUTION IS STILL ADVISED THROUGH THE NEXT 6 HOURS AS THE WATER CONTINUES TO DRAIN. TXZ193-194-207>209-221>225-100015- /O.CAN.KEWX.FF.A.0001.000000T0000Z-150310T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BASTROP-LEE-GUADALUPE-CALDWELL-FAYETTE-WILSON-KARNES-GONZALES- DE WITT-LAVACA- INCLUDING THE CITIES OF...BASTROP...GIDDINGS...SEGUIN... LOCKHART...LA GRANGE...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE 607 PM CDT MON MAR 9 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS BEEN CANCELLED. THE BULK OF THE HEAVY RAIN HAS MOVED OUT OF THE REGION WITH HIGHEST TOTALS IN LAVACA...DEWITT AND PORTIONS OF FAYETTE COUNTY. UPWARDS OF LOCALIZED 5 INCHES STORM TOTAL AMOUNTS HAVE BEEN REPORTED WITH WIDESPREAD 2-4 NOTED ON DUAL-POL RADAR ESTIMATES EAST OF THE I-35 CORRIDOR. SOME STREAMS AND CREEKS HAVE RISEN TO NEAR ACTION STAGE BUT ARE NOT EXPECTED TO REACH FLOOD STAGE AT THIS POINT. WITH DRY CONDITIONS EXPECTED NEXT SEVEN DAYS...WATER WILL CONTINUE TO DRAIN AND NO FURTHER ISSUES ARE ANTICIPATED. $$ ALLEN
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Mar 8, 4:25 AM CDT, 12 minutes earlier.
Area forecast discussion, Mar 8, 4:25 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 425 AM CDT SUN MAR 8 2015 .SHORT TERM (TODAY THROUGH MONDAY)...WET PATTERN OVER THE NEXT 36 HOURS ACROSS SOUTH-CENTRAL TEXAS...WITH IMPRESSIVE FORECAST RAINFALL TOTALS ALONG AND EAST OF THE I-35 CORRIDOR. UPPER LEVEL LOW SOUTH OF ARIZONA WILL OPEN AND MOVE EAST...BUT TROUGH AXIS REMAINS WEST OF THE AREA THROUGH THE SHORT TERM. PACIFIC MOISTURE TAP WILL CONTINUE TO STREAM INTO THE REGION...WITH IMPRESSIVE MOISTURE PLUME NOTED ON SATELLITE EARLY THIS MORNING UPSTREAM ACROSS MEXICO. FIRST DISTURBANCE AND ROUND OF PRECIP MOVING THROUGH THE AREA THIS MORNING. SECOND DISTURBANCE COMES THIS EVENING AND THEN THE MAIN...DEEP FORCING PEAKS DURING THE DAY ON MONDAY. SPLIT JET STRUCTURE SHOWN IN THE MODELS LEADS TO DIVERGENT UPPER LEVEL PATTERN...PEAKING MONDAY MORNING. GFS AND NAM INDICATE H85 LOW DEVELOPING NEAR OR WEST OF SAN ANTONIO MONDAY MORNING AND LIFTING NORTHEAST THROUGH THE DAY...SERVING AS A LOW LEVEL FOCUS FOR POTENTIALLY HEAVIER BAND OF PRECIP EAST OF I-35 IN BETTER LOW LEVEL THETA-E ADVECTION REGION. ECMWF IS WEAKER WITH THIS FEATURE. PRECIPITABLE WATER VALUES STEADILY INCREASE TONIGHT THROUGH MONDAY MORNING ACROSS THE AREA...ESPECIALLY ALONG AND EAST OF I-35. FORECAST PRECIPITATBLE WATER VALUES BY 12Z MONDAY AT CRP AND DRT ARE WELL ABOVE 2 STANDARD DEVIATIONS OF THE MEAN FOR THIS TIME OF YEAR. COMBINED WITH FORCING NOTED ABOVE SUGGESTS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL ACROSS THE EASTERN HALF OF THE CWA...ESPECIALLY ALONG I-35 AND EAST. HAVE DECIDED TO HOIST A FLASH FLOOD WATCH FOR TONIGHT THROUGH MONDAY FOR THIS GENERAL AREA. RAINFALL AMOUNTS TODAY THROUGH MONDAY EVENING WILL AVERAGE 2 TO 4 INCHES ACROSS THIS AREA...WITH ISOLATED POCKETS UP TO 6 INCHES. A SHARP GRADIENT IN THE QPF IS EXPECTED WEST...WITH AMOUNTS OF 1/2 TO 1 1/2 INCHES ACROSS THE NORTHERN HILL COUNTRY AND RIO GRANDE. JR && .LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...MID LEVEL FLOW VEERS WESTERLY FROM WEST TO EAST EARLY MONDAY EVENING...WITH SHARP DRYING AND END TO PRECIP. MEAN UPPER LEVEL TROUGH AXIS REMAINS NEAR OR WEST OF THE AREA TUESDAY THROUGH THURSDAY...HOWEVER DRY MID LEVEL FLOW REMAINS OVER THE AREA DURING THIS TIME. LOOK FOR GRADUALLY WARMING HIGH TEMPS TUESDAY THROUGH THURSDAY WITH DRY CONDITIONS. UPPER LEVEL TROUGH TO THE WEST DEEPENS FURTHER...WITH LOW POTENTIALLY CUTTING OFF IN THE BASE OVER MEXICO...FRIDAY AND SATURDAY. ECMWF INDICATING BETTER CHANCES FOR PRECIP WHILE GFS IS RELATIVELY DRY FRIDAY INTO SATURDAY. FOR NOW WILL GO WITH JUST A SLIGHT CHANCE OF PRECIP UNTIL FORECAST BECOMES CLEARER. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 53 47 55 47 64 / 80 100 100 40 10 AUSTIN BERGSTROM INTL AIRPORT 52 46 54 45 64 / 80 100 100 40 10 NEW BRAUNFELS MUNI AIRPORT 54 48 57 47 65 / 90 100 100 20 10 BURNET MUNI AIRPORT 55 46 54 44 62 / 60 90 90 30 10 DEL RIO INTL AIRPORT 60 53 65 50 68 / 50 50 50 10 10 GEORGETOWN MUNI AIRPORT 53 46 53 46 62 / 70 100 100 40 10 HONDO MUNI AIRPORT 57 51 60 47 67 / 80 100 90 10 10 SAN MARCOS MUNI AIRPORT 54 48 56 46 64 / 80 100 100 30 10 LA GRANGE - FAYETTE REGIONAL 54 50 58 48 64 / 90 100 100 50 10 SAN ANTONIO INTL AIRPORT 56 50 58 49 66 / 80 100 100 20 10 STINSON MUNI AIRPORT 56 51 59 48 67 / 90 100 100 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... BURNET...CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...LAVACA...LEE...MEDINA... TRAVIS...WILLIAMSON...WILSON. && MESOSCALE/AVIATION...05 SYNOPTIC/GRIDS...76
Hazardous weather outlook, Mar 7, 9:17 PM CST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 917 PM CST SAT MAR 7 2015 TXZ171>173-183>194-202>209-217>225-228-090330- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 917 PM CST SAT MAR 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SLOW MOVING UPPER LEVEL DISTURBANCE WILL BRING A POTENTIAL FOR HEAVY RAINFALL ACROSS CENTRAL AND EASTERN PARTS OF SOUTH CENTRAL TEXAS SUNDAY AND MONDAY. RAINFALL AMOUNTS ARE EXPECTED TO AVERAGE 1/2 TO 2 INCHES ACROSS MOST WESTERN AND CENTRAL COUNTIES...BUT AREAS ALONG AND EAST OF HIGHWAY 281 COULD RECEIVE HEAVIER TWO-DAY RAINFALL TOTALS OF 2 TO 4 INCHES WITH ISOLATED HIGHER AMOUNTS. SINCE THE RAINS ARE EXPECTED TO MOVE THROUGH IN SEVERAL ROUNDS...FLOODING IMPACTS ARE EXPECTED TO BE MAINLY MINOR...WITH SOME MODERATE FLOODING IMPACTS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SHOULD THE POTENTIAL FOR FLOODING INCREASE SUNDAY INTO MONDAY NIGHT.
Nearby
Flash Flood Watches in Texas, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.